Home
Up
Site Index
Ashton's Work
FAQ
Benzo Basics
About Benzos
About AD's
Water Titration
Surveys
Coping
The Un-Educated
Media Page
Other Issues
Dr. Reg Peart
My Benzopedia
Newsgroup
Poems
Fun Stuff
Books
Links
Video Links
About this site

Michelle

December 28, 2008.

I just wanted to let you all know that I had my last dose of benzo close to Thanksgiving.

I started taking Xanax as needed years ago but not very often. I had started having a hyperthyroid thyroiditis problems in June and I was having a hard time so I took my as needed Xanax for a few weeks to help me cope with the nervousness and racing heart. I was in another country and could not get medical treatment. They all said I had anxiety and not a thyroid problem and I should take a benzo. I stopped my Xanax after the few weeks of taking it so I would not be addicted and I then had major problems.

My thyroid and the withdrawal off the Xanax caused me to feel like I was dying. I had no idea at the time it was a withdrawal from Xanax in addition to thyroid causing my problems. They both have similar symptoms. I flew to the US with my husband to find out what was wrong. They told me it was  a thyroid problem and to take Klonopin.

I could not eat or even go to the bathroom unaided at this time so I tried it, thinking that Klonopin was not as addictive as Xanax. I felt I was going to die and did nothing except go to the doctors and stay home; sick, weak and petrified so I tried it because I wanted to get better.

My symptoms did ease. I assume because my body now had the drug it was withdrawing from. I took it for a few months and I ended up only on about .25 mg since again I did not want to be addicted to it. I started really forgetting things so I wanted to get off. My thyroid was going back to normal levels and I thought it was safe.

When I first started my taper, I came here to the Yahoo Benzo support group. I had major symptoms with my first cut; pins and needles, palpitations, racing heart, sweating, muscle pains and twitches, insomnia, severe stomach issues, rashes and many more.

They eased the lower I got on the Klonopin. I opted to do dry cutting. I had some .125 wafers and cut those into miniscule pieces to taper off at the end.

I now am able to do all the normal things I did before. I have been shopping this Christmas and can go out and feel pretty normal. I still have some minor memory loss, muscle twitches, insomnia, and occasionally a few palpitations but nothing compared to before. I do think that tapering is the way to go, much better than cold turkey. I probably would not have had the bad symptoms in the beginning if I had never cold turkeyed from the 2 weeks of xanax. I think it just shocks your body.

Thank all of you for helping me get through this. This group is wonderful and a great resource for people getting off benzos.

Disclaimer:  The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.

About this site          Disclaimer               Contact

Last updated 22 July 2015